Inventiones mathematicae

, Volume 189, Issue 1, pp 143-148

First online:

A fixed point theorem for L 1 spaces

  • U. BaderAffiliated withTechnion
  • , T. GelanderAffiliated withHebrew University
  • , N. MonodAffiliated withEPFL Email author 

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We prove a fixed point theorem for a family of Banach spaces including notably L 1 and its non-commutative analogues. Several applications are given, e.g. the optimal solution to the “derivation problem” studied since the 1960s.